Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


VL INCREASE before reaching UD
May 6, 2012

First thank you for this site and all it's contributors.

I was dx 9 mo ago HIV pos. My first lab in Nov were Vl 800,000 and Cd4 of 299. 2nd lab in Jan were VL 15,000 CD4 400. 3rd lab in April VL 17,000 CD4 433. I started Atripla in November and was surprised my VL was not UD by now and even went up since my last lab.

My question is; is this a virological failure? Is this common? I am having my VL rechecked but concerned.

Response from Dr. Holodniy

Assuming you are taking your medication as prescribed, then yes, there is a problem here, which could be related to virologic failure. You don't indicate whether a resistance test was performed prior to starting HIV treatment to see whether your virus was already resistant to the HIV meds in Atripla. If not, that test definitely needs to be done now to determine if viral resistance is the problem now and if so, which medications you can be switched to.



Previous
Confused
Next
I just found out that an ex boyfriend is now HIV positive.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement